Regularity results for two standard models in elasto-perfect-plasticity theory with hardening. (English) Zbl 1465.74030

Summary: We consider two most studied standard models in the theory of elasto-plasticity with hardening in arbitrary dimension \(d\geq 2\), namely, the kinematic hardening and the isotropic hardening problem. While the existence and uniqueness of the solution is very well known, the optimal regularity up to the boundary remains an open problem. Here, we show that in the interior we have Sobolev regularity for the stress and hardening while for their time derivatives we have the “half” derivative with the spatial and time variable. This was well known for the limiting problem but we show that these estimates are uniform and independent of the order of approximation. The main novelty consist of estimates near the boundary. We show that for the stress and the hardening parameter, we control tangential derivative in the Lebesgue space \(L^2\), and for time derivative of the stress and the hardening we control the “half” time derivative and also spatial tangential derivative. Last, for the normal derivative, we show that the stress and the hardening have the \(3/5\) derivative with respect to the normal and for the time derivative of the stress and the hardening we show they have the \(1/5\) derivative with respect to the normal direction, provided we consider the kinematic hardening or near the Dirichlet boundary. These estimates are independent of the dimension. In case, we consider the isotropic hardening near the Neumann boundary we shall obtain \(W^{\alpha,2}\) regularity for the stress and the hardening with some \(\alpha >1/2\) depending on the dimension and \(W^{\beta,2}\) with some \(\beta >1/6\) for the time derivative of the stress and the hardening. Finally, in case of kinematic hardening the same regularity estimate holds true also for the velocity gradient.


74C05 Small-strain, rate-independent theories of plasticity (including rigid-plastic and elasto-plastic materials)
74G40 Regularity of solutions of equilibrium problems in solid mechanics
35Q74 PDEs in connection with mechanics of deformable solids
Full Text: arXiv Link


[1] H.-D. Alber:Materials with Memory, Lecture Notes in Mathematics 1682, Springer, Berlin (1998).
[2] H.-D. Alber, S. Nesenenko:LocalH1-regularity andH1/3−δ-regularity up to the boundary in time dependent viscoplasticity, Asymptotic Analysis 63/3 (2009) 151- 187. · Zbl 1179.35324
[3] G. Anzellotti:On the existence of the rates of stress and displacement for PrandtlReuss plasticity, Quart. Appl. Math. 41/2 (1983/84) 181-208. · Zbl 0521.73030
[4] G. Anzellotti:On the extremal stress and displacement in Hencky plasticity, Duke Math. J. 51/1 (1984) 133-147. · Zbl 0548.73022
[5] G. Anzellotti, M. Giaquinta:Existence of the displacements field for an elasto-plastic body subject to Henck‘s Law and von Mises yield condition, Manuscripta Mathematica 32 (1980) 101-136. · Zbl 0465.73022
[6] G. Anzellotti, M. Giaquinta:On the Existence of the fields of stresses and displacements for an elasto-perfectly plastic body in static equilibrium, J. Math. Pures Appl. 61 (1982) 219-244. · Zbl 0467.73044
[7] J.-F. Babadjian, M. G. Mora:Stress regularity in quasi-static perfect plasticity with a pressure dependent yield criterion, J. Diff. Equations 264/8 (2018) 5109-5151. · Zbl 1382.35062
[8] L. Beck, M. Bulíček, J. Málek, E. Süli:On the existence of integrable solutions to nonlinear elliptic systems and variational problems with linear growth, Arch. Math. Mech. Analysis 225/2 (2017) 717-769. · Zbl 1375.35164
[9] M. Bulíček, J. Frehse:A revision of results for standard models in elasto-perfectplasticity theory, Calc. Var. Partial Diff. Equations 57/2 (2018), art. no. 50.
[10] M. Bulíček, J. Frehse, J. Málek:On boundary regularity for the stress in problems of linearized elasto-plasticity, Int. J. Adv. Eng. Sci. Appl. Math. 1/4 (2009) 141-156.
[11] E. Feireisl, A. Novotný:Singular Limits in Thermodynamics of Viscous Fluids, Advances in Mathematical Fluid Mechanics, Birkhäuser, Basel (2009). · Zbl 1176.35126
[12] J. Frehse, D. Löbach:Regularity results for three-dimensional isotropic and kinematic hardening including boundary differentiability, Math. Models Methods Appl. Sciences 19/12 (2009) 2231-2262. · Zbl 1248.35207
[13] J. Frehse, D. Löbach:ImprovedLp-estimates for the strain velocities in hardening problems, GAMM-Mitteilungen 34/1 (2011) 10-20. · Zbl 1319.74005
[14] J. Frehse, S. Schwarzacher:On regularity of the time derivative for degenerate parabolic systems, SIAM J. Math. Analysis 47/5 (2015) 3917-3943. · Zbl 1325.35108
[15] J. Frehse, M. Specovius-Neugebauer:Fractional interior differentiability of the stress velocities to elastic plastic problems with hardening, Boll. Unione Mat. Ital. (9), 5/3 (2012) 469-494. · Zbl 1278.35242
[16] J. Frehse, M. Specovius-Neugebauer:Fractional differentiability for the stress velocities to the solution of the Prandtl-Reuss problem, Z. Angew. Math. Mech. 92/2 (2012) 113-123. · Zbl 1380.74019
[17] R. Hardt, D. Kinderlehrer:Elastic plastic deformation, Appl. Math. Optimization 10/3 (1983) 203-246. · Zbl 0522.73029
[18] R. M. Hardt, D. Kinderlehrer:Some regularity results in plasticity, in:Geometric Measure Theory and the Calculus of Variations, Arcata 1984, Proc. Sympos. Pure Math. 44, American Mathematical Society, Providence (1986) 239-244.
[19] H. Hencky:Zur Theorie plastischer Deformationen, Z. Angew. Math. Mech. 4 (1924) 323-334. · JFM 50.0546.03
[20] C. Johnson:Existence theorems for plasticity problems, J. Math. Pures Appl. (9), 55/4 (1976) 431-444. · Zbl 0351.73049
[21] C. Johnson:On plasticity with hardening, J. Math. Analysis Appl. 62/2 (1978) 325- 336. · Zbl 0373.73049
[22] D. Knees:Global regularity of the elastic fields of a power-law model on Lipschitz domains, Math. Methods Appl. Sciences 29/12 (2006) 1363-1391. · Zbl 1191.74015
[23] D. Knees:On global spatial regularity and convergence rates for time-dependent elasto-plasticity, Math. Models Methods Appl. Sciences 20/10 (2010) 1823-1858. · Zbl 1207.35083
[24] J. Lubliner:Plasticity Theory, Macmillan, New York (1990). · Zbl 0745.73006
[25] L. Prandtl:Spannungsverteilung in plastischen Körpern, in: Proc. First Int. Congr. Appl. Mech., Delft (1924) 43-54.
[26] A. Reuss:Berücksichtigung der elastischen Formänderung in der Plastizitätstheorie, Z. Angew. Math. Mech. 10 (1930) 266-271. · JFM 56.1245.04
[27] G.-A. Seregin:Differential properties of the stress tensor in the Coulomb-Mohr theory of plasticity, Algebra i Analiz 4/6 (1992) 234-252. · Zbl 0838.73029
[28] G.-A. Seregin:Differential properties of solutions of evolution variational inequalities in the theory of plasticity, J. Math. Sciences 72/6 (1994) 3449-3458.
[29] G. A. Seregin:Remarks on regularity up to the boundary for solutions to variational problems in plasticity theory, J. Math. Sciences 93 (1999) 779-783.
[30] M. Steinhauer:On analysis of some nonlinear systems of partial differential equations of continuum mechanics, Bonner Mathematische Schriften 359, Mathematisches Institut der Universität Bonn (2003). · Zbl 1107.35403
[31] R. Temam:Mathematical Problems in Plasticity, Gauthier-Villars/Bordas, Paris (1985).
[32] R. Temam:A generalized Norton-Hoff model and the Prandtl-Reuss law of plasticity, Arch. Rational Mech. Analysis 95/2 (1986) 137 · Zbl 0615.73035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.